MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC 10FR SILICONE DRAIN WITH TROCAR; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED

CARDINAL HEALTH 200, LLC 10FR SILICONE DRAIN WITH TROCAR; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Model Number SU130-0321
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product sample was not available for evaluation and the lot number was not provided for the drain.Without a lot number we are unable to trace the device history record for quality testing performed and corresponding results.The non-conformance report data since may 2021 to present was reviewed and no issues that could be related to the catalog and condition reported were found.A root cause for the reported concern cannot be identified with the amount of information available.As a preventive action, the customer will be provided with a copy of the instructions for use.It is recommended to strictly follow the instructions provided in the instruction for use data included with the product to ensure drains are properly used.Cardinal health will continue to monitor trends and utilize the information as part of continuous improvement.
 
Event or Problem Description
A 10fr channel drain was placed in patient during surgery.Registered nurse met resistance when attempting to remove.Nurse notified the physician who guided her through the removal of the jp drain.The tip of the device was examined and appeared intact.During a follow up visit, a surgeon noted retained foreign object that was a piece of broken jp drain.Patient returned to surgery and retained drain tubing was successfully removed.According to the medical record, a scalpel was used to make a small incision to remove the drain from the patient.The broken section was removed while the patient was under general anesthesia.The patient required stitches.Patient was discharged home the same day.We have received no additional information on how patient is doing now.

Brand Name
10FR SILICONE DRAIN WITH TROCAR
Common Device Name
APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
3651 birchwood dr.
waukegan IL 60085
Manufacturer (Section G)
PR006 PUERTO RICO-ANASCO
state rd. 402 , north km 0.9
anasco PR 00610
Manufacturer Contact
patricia tucker
3651 birchwood dr.
waukegan, IL 60085
8478874151
MDR Report Key14658546
Report Number1423537-2022-00784
Device Sequence Number4004879
Product Code GCY
UDI-Device Identifier10192253022230
UDI-Public10192253022230
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSU130-0321
Device Catalogue NumberSU130-0321
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale
Patient Weight88 KG